Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 20, 2019, 12:00 PM CST for 6 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2019, 12:00 PM CST (18:00 UTC)
- Expired
- Feb 20, 2019, 3:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 12:20 PM CST | FLASH FLOOD | Laurel, MS | SEVERAL STREETS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1593 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.4
The text
As transmitted.
496
WGUS54 KJAN 201800
FFWJAN
MSC031-035-065-067-073-091-202100-
/O.NEW.KJAN.FF.W.0012.190220T1800Z-190220T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1200 PM CST WED FEB 20 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Marion County in south central Mississippi...
Forrest County in southeastern Mississippi...
Southeastern Covington County in southeastern Mississippi...
Lamar County in southeastern Mississippi...
Jones County in southeastern Mississippi...
Southeastern Jefferson Davis County in south central Mississippi...
* Until 300 PM CST.
* At 1159 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen with additional amounts of one to two inches
possible. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Hattiesburg, Laurel, Petal, Columbia, Ellisville, Kokomo, West
Hattiesburg, Sandy Hook, Holly Springs, Purvis, Lumberton, Sumrall,
Sandersville, Morgantown, Goss, Brooklyn, Maxie, Bunker Hill, Rock
Hill and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3101 8935 3101 8942 3098 8943 3098 8947
3101 8950 3100 8983 3107 8984 3107 8992
3113 8994 3113 9001 3133 9004 3139 9003
3139 8987 3174 8940 3180 8940 3182 8894
3143 8894 3143 8914 3091 8914 3091 8934
$$
EC1 follow-up statement
040
WGUS74 KJAN 202058
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
258 PM CST WED FEB 20 2019
MSC031-035-065-067-073-091-202108-
/O.EXP.KJAN.FF.W.0012.000000T0000Z-190220T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-Forrest MS-Covington MS-Lamar MS-Jones MS-
Jefferson Davis MS-
258 PM CST WED FEB 20 2019
...THE FLASH FLOOD WARNING FOR MARION...FORREST...SOUTHEASTERN
COVINGTON...LAMAR...JONES AND SOUTHEASTERN JEFFERSON DAVIS COUNTIES
WILL EXPIRE AT 300 PM CST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3101 8935 3101 8942 3098 8943 3098 8947
3101 8950 3100 8983 3107 8984 3107 8992
3113 8994 3113 9001 3133 9004 3139 9003
3139 8987 3174 8940 3180 8940 3182 8894
3143 8894 3143 8914 3091 8914 3091 8934
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 11:10 AM CST, 50 minutes earlier.
Area forecast discussion, Feb 20, 11:10 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1110 AM CST Wed Feb 20 2019
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
The surface low is now centered over north central Mississippi
this morning with a cold front extending south, just west of the
I-55 corridor. Showers and thunderstorms are occuring over the
eastern half of the area. Some of these storms have been strong to
severe and this potential will continue through mid-afternoon, as
a slight risk continues for these areas. Flash flooding will
also continue to be possible, as these storms continue to move
northeast over areas that are already saturated. The front may
stall over the Pine Belt area, with some showers and storms
continuing over these areas into the evening hours. Made a few
adjustments to the forecast and these updates are already out./15/
Prior discussion below:
Today and Tonight: Early morning surface analysis had a 1036mb
high centered over the mid Atlantic seaboard that was ridging back
across the Gulf coast states while a 1009mb low was noted over
south central Louisiana. This surface high was responsible for our
shallow cool dry layer as seen on the 06Z Wed JAN sounding below
925mb. Also noted on the sounding was a stout mid level inversion
that has lowered to 700mb as compared to the 00Z sounding. Our
airmass is still expected to warm and moisten rapidly this morning
aided by increased south to southwest flow associated with a
potent shortwave trough noted on water vapor imagery tracking
northeast toward the mid Mississippi River valley. Per the 06Z JAN
sounding the 925mb have increased to 55kts with 50kts at 850mb.
This flow is expected to help draw a warm front north into our CWA
ahead of the cold front that is expected to continue tracking
north northeast across the western portions of our CWA as well.
Local radars showed a band of convection roughly from Natchez to
Grenada. This band will begin shifting east later this morning
along and ahead of the cold front as the surface low moves through
the area. There appears to be a window of opportunity this
morning into the early afternoon across the southeast third of our
CWA where a few severe storms capable of damaging wind gusts and
a brief tornado or two will be possible. Heavy rain will also
accompany the storms today. The heaviest rainfall yesterday
occurred along the Highway 82 corridor. This area could see an
additional one to two inches of rain today so the Flash Flood
Watch will remain in effect for that area today. Hi-res models are
in good agreement that the cold front will be southeast of
Interstate 59 by mid afternoon, bringing and end to the potential
for severe storms and heavy rainfall. The cold front is however
expected to stall just southeast of our CWA as our winds aloft
remain southwesterly through the period. A subtle shortwave within
the southwest flow aloft will help maintain rain chances this
evening across our southeast most zones that will spread back into
central Mississippi by morning. /22/
Thursday through Tuesday:
Primary adjustments with this forecast issuance were to reassess the
flooding and severe potential through this weekend. Model guidance
is in fairly decent agreement with the synoptic setup, so a general
consensus blend of guidance was used for temperatures and other
sensible weather elements into early next week.
Our semi-permanent frontal boundary will be stretched out across the
Gulf Coast to start the day on Thursday, with the upper-level
trough/ridge pattern keeping southwesterly flow aloft. As the
western CONUS trough deepens and the southeast U.S. ridge
strengthens, the surface front should begin lifting northward
through the day on Thursday and into Thursday night. The chance for
showers and a few elevated thunderstorms will spread northward.
Given the recent periods of heavy rainfall have affected northern
portions of our forecast area mostly, we have retained a Limited
Flash Flood threat for those areas stretching through the Delta
eastward toward the Golden Triangle in northeast Mississippi
beginning on Thursday and lasting through Saturday.
By the daytime on Friday, low-level humidity and increasingly warm
temperatures will become more supportive of isolated strong to
severe thunderstorms developing south of the front. This activity
will be driven by daytime heating, and some capping may limit
overall coverage of thunderstorm development. Therefore a Marginal
risk for severe thunderstorms has been introduced to the forecast
for the day on Friday - for northeast Louisiana, southeast Arkansas,
and areas in Mississippi mainly along and west of Interstate 55.
A separate round of severe thunderstorms is anticipated for Saturday
as the western CONUS trough swings across the country and lifts out
of the Plains during the day. Continued warm, moist advection ahead
of a deepening surface low and stronger dynamics as a jet streak
rounds the base of the trough will bring a better chance for severe
thunderstorms to develop. Overall forcing will favor northern
portions of our forecast area, where the current Slight risk has
been expanded eastward to encompass all of northern and north-
central Mississippi for Saturday. A nice punch of dry air in the
wake of a cold front Saturday night will clear out rain chances
through at least Monday, and the upper-air pattern will become zonal
across the country. Rain chances start to creep back northward
Monday night into Tuesday as flow off the Gulf of Mexico returns. At
this time, there are no concerns for flooding rains or severe
weather early next week. /NF/
&&
.AVIATION...
12Z TAF discussion: A mix of IFR and LIFR conds were observed at
1130Z at the TAF sites. The cold front has passed through GLH but
TSRA activity is expected across the remainder of the area today
as the cold front moves through the area. Flight conditions in the
nw wl gradually improve to VFR by this evening but -RA with isold
TSRA wl spread back across the area tonight from the se resulting
in IFR conds prevailing at most TAF sites after 06Z. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 71 48 58 53 / 99 59 90 77
Meridian 70 51 61 54 / 95 89 75 63
Vicksburg 57 45 55 51 / 76 20 94 88
Hattiesburg 74 55 69 63 / 87 89 66 51
Natchez 58 48 59 54 / 74 56 93 73
Greenville 55 38 52 48 / 66 7 89 92
Greenwood 56 40 55 49 / 94 11 87 94
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 6 PM CST this evening for MSZ019-025>033-
035>039-041-042.
LA...None.
AR...None.
&&
15Hazardous weather outlook, Feb 20, 5:06 AM CST, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 506 AM CST Wed Feb 20 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-211115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Washington-Issaquena- 506 AM CST Wed Feb 20 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today Showers and thunderstorms producing locally heavy rain today will result in possible flash flooding, particularly in low lying and urban areas. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional rounds of heavy rainfall will be possible Thursday through Saturday, especially for locations in northern Mississippi, far southeast Arkansas, and far northeast Louisiana. Localized flash flooding will be possible through this time, and minor to moderate river flooding will likely continue. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated strong to severe thunderstorms will be possible during the day on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in western and central Mississippi along and west of the Interstate 55 corridor. Hail up to the size of quarters and damaging wind gusts up to 60 mph will be the primary hazards. (https://www.weather.gov/images/jan/graphicast/3.png) Severe thunderstorms will be possible on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in Mississippi north of Highway 84. This potential weather event is still several days away, so be sure to stay tuned for updates to the forecast. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday and Saturday. MSZ019-025>030-035-036-041-211115- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Humphreys-Holmes-Sharkey- 506 AM CST Wed Feb 20 2019 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Today Showers and thunderstorms producing heavy rain today will likely result in areas of flash flooding. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor to moderate river flooding is also likely. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional rounds of heavy rainfall will be possible Thursday through Saturday, especially for locations in northern Mississippi, far southeast Arkansas, and far northeast Louisiana. Localized flash flooding will be possible through this time, and minor to moderate river flooding will likely continue. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated strong to severe thunderstorms will be possible during the day on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in western and central Mississippi along and west of the Interstate 55 corridor. Hail up to the size of quarters and damaging wind gusts up to 60 mph will be the primary hazards. (https://www.weather.gov/images/jan/graphicast/3.png) Severe thunderstorms will be possible on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in Mississippi north of Highway 84. This potential weather event is still several days away, so be sure to stay tuned for updates to the forecast. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday and Saturday. MSZ031>033-037>039-211115- Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- 506 AM CST Wed Feb 20 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today FLOODING THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible through Noon today. Some thunderstorms could produce damaging wind gusts and hail, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Showers and thunderstorms producing heavy rain today will likely result in areas of flash flooding. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor to moderate river flooding is also likely. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional rounds of heavy rainfall will be possible Thursday through Saturday, especially for locations in northern Mississippi, far southeast Arkansas, and far northeast Louisiana. Localized flash flooding will be possible through this time, and minor to moderate river flooding will likely continue. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated strong to severe thunderstorms will be possible during the day on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in western and central Mississippi along and west of the Interstate 55 corridor. Hail up to the size of quarters and damaging wind gusts up to 60 mph will be the primary hazards. (https://www.weather.gov/images/jan/graphicast/3.png) Severe thunderstorms will be possible on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in Mississippi north of Highway 84. This potential weather event is still several days away, so be sure to stay tuned for updates to the forecast. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today and Saturday. MSZ042>048-053-059>061-211115- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Claiborne- Jefferson-Adams-Franklin MS- 506 AM CST Wed Feb 20 2019 This hazardous weather outlook is for portions of central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today FLOODING THREAT...Limited TIMING...Today Isolated severe thunderstorms are possible through Noon today. Some thunderstorms could produce damaging wind gusts and hail, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Showers and thunderstorms producing locally heavy rain today will result in possible flash flooding, particularly in low lying and urban areas. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional rounds of heavy rainfall will be possible Thursday through Saturday, especially for locations in northern Mississippi, far southeast Arkansas, and far northeast Louisiana. Localized flash flooding will be possible through this time, and minor to moderate river flooding will likely continue. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated strong to severe thunderstorms will be possible during the day on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in western and central Mississippi along and west of the Interstate 55 corridor. Hail up to the size of quarters and damaging wind gusts up to 60 mph will be the primary hazards. (https://www.weather.gov/images/jan/graphicast/3.png) Severe thunderstorms will be possible on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in Mississippi north of Highway 84. This potential weather event is still several days away, so be sure to stay tuned for updates to the forecast. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today, Friday and Saturday. MSZ049>052-054>058-062>066-072>074-211115- Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 506 AM CST Wed Feb 20 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today FLOODING THREAT...Limited TIMING...Today Severe thunderstorms are possible through early this afternoon. Some thunderstorms could produce tornadoes, damaging wind gusts of 60 to 70 mph, and hail up to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Showers and thunderstorms producing locally heavy rain today will result in possible flash flooding, particularly in low lying and urban areas. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional rounds of heavy rainfall will be possible Thursday through Saturday, especially for locations in northern Mississippi, far southeast Arkansas, and far northeast Louisiana. Localized flash flooding will be possible through this time, and minor to moderate river flooding will likely continue. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated strong to severe thunderstorms will be possible during the day on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in western and central Mississippi along and west of the Interstate 55 corridor. Hail up to the size of quarters and damaging wind gusts up to 60 mph will be the primary hazards. (https://www.weather.gov/images/jan/graphicast/3.png) Severe thunderstorms will be possible on Saturday, especially across northeast Louisiana, southeast Arkansas, and areas in Mississippi north of Highway 84. This potential weather event is still several days away, so be sure to stay tuned for updates to the forecast. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today, Friday and Saturday. NF && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Feb 20, 11:49 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL MABEN 33.56N 89.08W
02/20/2019 E0.70 INCH OKTIBBEHA MS PUBLIC
PICTURE ON SOCIAL MEDIA OF DIME SIZE HAIL IN
MABEN.
&&
JPMLocal storm report, Feb 20, 11:52 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1152 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM FLASH FLOOD FOREST 32.36N 89.48W
02/20/2019 SCOTT MS PUBLIC
FRONT STREET FLOODED WITH SEVERAL INCHES OF
WATER OVER THE ROAD.
&&
AWLocal storm report, Feb 20, 11:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM FLASH FLOOD 1 W CATO 32.09N 89.89W
02/20/2019 RANKIN MS PUBLIC
DRIVEWAY AND CULVERT FLOODED IN CATO.
&&
JPMLocal storm report, Feb 20, 11:55 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FLASH FLOOD 4 E MORTON 32.36N 89.59W
02/20/2019 SCOTT MS PUBLIC
WATER COVERING THE ROADWAY AT US 80 AND OLD
HWY 80.
&&
AWLocal storm report, Feb 20, 11:57 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 5 NW BURNS 32.18N 89.61W
02/20/2019 SMITH MS LAW ENFORCEMENT
SEVERAL ROADS FLOODED IN N PART OF COUNTY.
PART OF HWY 481 WAS FLOODED AS WELL AND
BRIEFLY CLOSED.
&&
CELocal storm report, Feb 20, 11:58 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1158 AM CST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 2 S WINONA 33.45N 89.73W
02/20/2019 MONTGOMERY MS PUBLIC
WATER COVERING THE ROADWAY SOUTH OF THE
WINONA AIRPORT.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:34 PM CST | River Flood Warning | JAN | Carroll, Leflore | 23 days |
| Feb 19, 8:49 PM CST | Areal Flood Warning | JAN | Clay | 6 hr |
| Feb 19, 10:29 PM CST | Special Weather Statement | JAN | Bolivar | 46 min |
| Feb 20, 12:44 AM CST | Flash Flood Warning | JAN | Bolivar, Issaquena, Washington | 2 hr |
| Feb 20, 1:41 AM CST | Flash Flood Warning | JAN | Leflore, Sunflower | 2 hr |
| Feb 20, 4:20 AM CST | Special Weather Statement | JAN | Holmes | 25 min |
| Feb 20, 6:42 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Montgomery, Webster | 3 hr |
| Feb 20, 7:06 AM CST | Special Weather Statement | JAN | Simpson | 24 min |
| Feb 20, 7:26 AM CST | Special Weather Statement | JAN | Simpson | 34 min |
| Feb 20, 7:37 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 38 min |
| Feb 20, 8:11 AM CST | Flash Flood Warning | JAN | Simpson | 3 hr |
| Feb 20, 8:11 AM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 34 min |
| Feb 20, 8:38 AM CST | Tornado Warning | JAN | Newton, Scott | 24 min |
| Feb 20, 8:59 AM CST | Special Weather Statement | JAN | Simpson, Smith | 31 min |
| Feb 20, 9:01 AM CST | Flash Flood Warning | JAN | Newton, Rankin, Scott, Smith | 4 hr |
| Feb 20, 9:01 AM CST | Special Weather Statement | JAN | Lawrence | 29 min |
| Feb 20, 9:12 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln, Simpson, Smith | 4 hr |
| Feb 20, 9:20 AM CST | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Montgomery and 2 more | 4 hr |
| Feb 20, 9:27 AM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 21 min |
| Feb 20, 9:38 AM CST | Flash Flood Warning | JAN | Kemper, Leake, Neshoba, Noxubee, Winston | 4 hr |
| Feb 20, 10:22 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Newton | 4 hr |
| Feb 20, 10:49 AM CST | River Flood Warning | JAN | Sharkey | 161 days |
| Feb 20, 11:18 AM CST | Special Weather Statement | JAN | Jones | 27 min |
| Feb 20, 11:38 AM CST | Special Weather Statement | JAN | Clarke | 37 min |
| Feb 20, 12:08 PM CST | Special Weather Statement | JAN | Lamar | 37 min |
| Feb 20, 4:52 PM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 14 more | 3 days |
| Feb 20, 5:16 PM CST | River Flood Warning | JAN | Clarke | 3 days |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.